Alert archive / Louisiana / Gale Watches in 2021
Gale Watch 1, NWS New Orleans, LA
NWS New Orleans, LA issued this gale watch at Mar 30, 2021, 9:26 AM CDT. It took effect at Mar 31, 2021, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 9:26 AM CDT (14:26 UTC)
- In effect from
- Mar 31, 2021, 7:00 PM CDT
- Expired
- Mar 31, 2021, 4:37 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
566 WHUS74 KLIX 301426 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 926 AM CDT Tue Mar 30 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-302230- /O.NEW.KLIX.GL.A.0001.210401T0000Z-210401T1500Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 926 AM CDT Tue Mar 30 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...North winds 20 to 30 kt with gusts up to 50 knots and seas 8 to 12 ft possible. * WHERE...Portions of Gulf of Mexico. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
891 WHUS74 KLIX 302155 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 455 PM CDT Tue Mar 30 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-310600- /O.CON.KLIX.GL.A.0001.210401T0000Z-210401T1500Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 455 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 6 to 11 ft possible. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PG
785 WHUS74 KLIX 310251 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 951 PM CDT Tue Mar 30 2021 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-311100- /O.CON.KLIX.GL.A.0001.210401T0000Z-210401T1500Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 951 PM CDT Tue Mar 30 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 50 kt. Waves of 3 to 6 feet in the tidal lakes and sounds and seas 6 to 11 ft in the open Gulf waters. * WHERE...All of the tidal lakes, sounds, and open Gulf waters. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
349 WHUS74 KLIX 310937 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 437 AM CDT Wed Mar 31 2021 GMZ530-532-534-536-538-550-552-555-557-311745- /O.NEW.KLIX.MF.Y.0021.210331T0937Z-210331T1500Z/ /O.UPG.KLIX.GL.A.0001.210401T0000Z-210401T1500Z/ /O.NEW.KLIX.GL.W.0003.210401T0000Z-210401T1500Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 437 AM CDT Wed Mar 31 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 ft expected. For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 7 PM this evening to 10 AM CDT Thursday. For the Dense Fog Advisory, until 10 AM CDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ570-572-575-577-311745- /O.UPG.KLIX.GL.A.0001.210401T0000Z-210401T1500Z/ /O.NEW.KLIX.GL.W.0003.210401T0000Z-210401T1500Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 437 AM CDT Wed Mar 31 2021 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT THURSDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft expected. * WHERE...Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM, Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM, Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...From 7 PM this evening to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale watch went out at Mar 30, 6:35 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 30, 6:35 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 635 AM CDT Tue Mar 30 2021 .AVIATION(Updated for 12Z TAF Issuance)... MVFR/VFR ceilings will continue through today with no visibility restrictions expected. TAF sites will experience showers through the afternoon today into Wednesday with very little impact expected besides brief visibility restrictions just before daybreak. There are no thunderstorms expected with these showers, however a lightning strike or two cannot be ruled out. Will see another decrease in ceilings after 6Z on Wednesday as IFR/LIFR conditions begin to impact all terminals as inversion begins to build down. && .PREV DISCUSSION... /issued 358 AM CDT Tue Mar 30 2021/ SHORT TERM... Can expect another relatively warm day today with high temps in the upper 70s to low 80s. We will see scattered to numerous showers mainly in the afternoon hours as diurnal heating takes place. Thunderstorms are not expected, however a lightning strike or two cannot be ruled out. Once the warm front lifts out of the region, it will allow us to remain warm and humid until the next cold front moves into our area Wednesday. This cold front will help increase chances for showers and thunderstorms on Wednesday as well. PoPs were increased slightly to align with neighbors for today and tomorrow, otherwise no major deviations were made to the previous forecast. Cooler overnight temps push through the area Wednesday night into Thursday, with Thursday morning lows almost 20 degrees cooler than the night before. After Wednesday, expect for weather conditions to become generally quiet and dry through at least mid week next week. /TDB/ LONG TERM (Friday through Monday)...Increasing negative vorticity advection associated with a weak shortwave ridge axis passing through the Lower Mississippi Valley will bring clear skies and low humidity values to the area. Some moderation in temperatures is expected, but continued cold air advection in the low levels will keep temperatures around 10 degrees below average in the middle 60s. With the clear and dry conditions in place, a large diurnal range will remain in place for Friday night. Overnight lows should fall into the upper 30s and 40s across the forecast area. A fast moving shortwave trough axis will slip through the forecast area on Saturday. This system will have little to no moisture to work with as the mid-levels remain fairly dry. As a result, not expecting to see much more than an increase in cloud cover as the system moves through the region. Temperatures will continue to modify as the heart of the cold pool shifts to the east, and highs should warm closer to normal in the lower 70s. Another fast moving and weak upper level vort max will slide through the area Sunday night into Monday. Increasing onshore flow in the low levels will begin to bring higher atmospheric moisture content into the area, and temperatures will also continue to warm with highs climbing into the middle to upper 70s. Although a mid-level cap is expected to remain in place, sufficient instability in the low levels should support cumulus development and some marine layer shower activity by Monday afternoon. PG AVIATION (06Z Aviation Discussion)...Ceilings are expected to develop after 09z at the terminals. Ceilings will begin at around 1500 feet, but will decrease after 12z to 500 to 1000 feet resulting in a period of IFR conditions. Ceilings will gradually improve after 18z with prevailing ceilings of 2500 to 3500 feet expected during the afternoon hours. There will also be some light rainfall tomorrow, but this light rain will have little impact on aviation operations with visibilities occasionally falling to around 5 miles. After 00z tomorrow, another round of lower ceilings is expected to set in as the inversion begins to build down. PG MARINE... Winds and seas continue to behave but will likely be short lived as very strong winds possibly to gale force are expected to impact the coastal waters late Wednesday night into Thursday behind the cold front. Strong cold air advection will allow for wind conditions to persist through Thursday with gusts 25 to 30 knots. Seas associated with these winds will be roughly 6 to 9 ft Thursday. If these conditions do persist, there may be a need for a GALE warning, however a decision will be made in the next forecast package after further collaboration. Winds and wave heights should start to improve Friday night through the weekend and continue to behave through at least mid week. /TDB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 79 66 74 39 / 70 10 100 10 BTR 81 68 78 41 / 50 10 90 0 ASD 80 68 81 42 / 50 10 80 10 MSY 82 70 82 48 / 50 10 70 10 GPT 76 68 79 44 / 50 10 70 20 PQL 77 66 80 42 / 50 10 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:43 AM CDT | Wind Advisory | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 81 min |
| Mar 30, 2:11 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, Iberville, Orleans, Saint Bernard, Saint James and 3 more | 45 hr |
| Mar 30, 2:30 PM CDT | Special Weather Statement | LIX | Pearl River | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.